MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NI75TCFH
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 04/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded; therefore, no product failure analysis can be conducted, and device malfunction cannot be confirmed.As such the investigation will be closed.If the complaint device is received in the future, we will reopen the complaint and perform the investigation as appropriate.A manufacturing record evaluation was performed for the finished device 30152683m number, and no internal actions was found during the review.Biosense webster manufacturer's reference number (b)(4) has two complaints that are related to the same incident.Concomitant products: biosense webster, inc.Product - webster cs catheter with auto id technology, catalog #: d135304, lot #: 30152683m; biosense webster, inc.Product - coolflow tubing set, catalog #: cft003, lot #: cf4383275; biosense webster, inc.Product - carto® 3 system external reference patches, catalog #: crefp6, serial #: (b)(4).Manufacturer's reference # (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) male patient underwent an atrial fibrillation (afib) procedure with two navi-star¿ thermo-cool¿ electrophysiology catheter and suffered cerebrovascular accident (cva) requiring no interventions but extended hospitalization.The procedure was carried out as usual and had a phase of mapping, ablation and cardioversion.The patient was under general anesthesia.When the patient was awakened from the anesthesia, the physician observed muscular numbness.The patient had developed a cerebral embolism.No medical/surgical intervention was provided; however, extended hospitalization was required as a result of the adverse event.The physician was unsure on whether the adverse event was related to the procedure or patient¿s condition.No biosense webster, inc.Product malfunctions were reported.
 
Additional Manufacturer Narrative
On april 26, 2019, additional information was received.It was clarified that the date of event was on (b)(6) 2019 and the date a johnson & johnson employee became aware of the event was (b)(6) 2019.Therefore, date of event has been populated with a date of (b)(6) 2019 and date of this report has been populated with a date of april 4, 2019.Manufacturer's reference # (b)(4).
 
Additional Manufacturer Narrative
During an internal review, it was determined that the manufacturing record evaluation provided in the initial 3500a (b)(4) was incorrect.The information previously reported was: a manufacturing record evaluation was performed for the finished device 30152683m number, and no internal actions was found during the review.However, the correct information is: a manufacturing record evaluation was performed for the finished device 30146786m number, and no internal actions was found during the review.Biosense webster manufacturer's reference number pc-000428538 has two complaints that are related to the same incident.Manufacturer's reference # pc-000428538.

Brand Name
NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine 92618
MDR Report Key8553343
Report Number2029046-2019-03035
Device Sequence Number11335892
Product Code OAD
UDI-Device Identifier10846835000566
UDI-Public10846835000566
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/16/2021
Device Catalogue NumberNI75TCFH
Device Lot Number30146786M
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer04/26/2019
07/11/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date05/16/2019
07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age64 YR
Patient Weight130